Alert archive / New York / Special Marine Warnings in 2012
Special Marine Warning 32, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 9, 2012, 10:14 PM EDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 10:14 PM EDT (02:14 UTC)
- Expired
- Aug 9, 2012, 11:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
981
WHUS51 KBUF 100214
SMWBUF
LOZ042-043-062-063-100315-
/O.NEW.KBUF.MA.W.0032.120810T0214Z-120810T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1014 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM JUST WEST OF POINT BREEZE TO HAMLIN BEACH...
* UNTIL 1115 PM EDT
* AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING SEVERE WINDS IN EXCESS OF 50 KNOTS...
ABOUT 5 NM NORTH OF POINT BREEZE...MOVING EAST AT 10 KNOTS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
POINT BREEZE...
HAMLIN BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
&&
LAT...LON 4336 7795 4336 7804 4337 7810 4336 7820
4337 7832 4357 7832 4358 7789 4335 7790
TIME...MOT...LOC 0214Z 268DEG 8KT 4346 7822
$$
TJP2 follow-up statements
472
FZUS71 KBUF 100236
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1036 PM EDT THU AUG 9 2012
LOZ042-043-062-063-100315-
/O.CON.KBUF.MA.W.0032.000000T0000Z-120810T0315Z/
1036 PM EDT THU AUG 9 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
LAKE ONTARIO FROM JUST WEST OF POINT BREEZE TO HAMLIN
BEACH...
AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING A WATERSPOUT 7 NM NORTH OF POINT
BREEZE...MOVING EAST AT 15 KNOTS. THE WATERSPOUT IS PRODUCING WINDS
OVER 60 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM. BOATERS SHOULD GO TO A SAFE HARBOR
IMMEDIATELY. IF POSSIBLE REMAIN BELOW DECK TO AVOID THE THREAT OF
LIGHTNING. THE STRONG WINDS AND HIGH WAVES WILL QUICKLY CAPSIZE YOUR
CRAFT. BOATS IN PORT SHOULD NOT VENTURE OUT UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 4336 7795 4336 7804 4337 7810 4336 7820
4337 7832 4357 7832 4358 7789 4335 7790
TIME...MOT...LOC 0234Z 263DEG 15KT 4348 7812
$$
TJP485
FZUS71 KBUF 100306
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1106 PM EDT THU AUG 9 2012
LOZ042-043-062-063-100315-
/O.CON.KBUF.MA.W.0032.000000T0000Z-120810T0315Z/
1106 PM EDT THU AUG 9 2012
...A SPECIAL MARINE WARNING FOR WATERSPOUTS REMAINS IN EFFECT UNTIL
1115 PM EDT FOR LAKE ONTARIO FROM POINT BREEZE TO HAMLIN BEACH...
AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING AN INTENSE WATERSPOUT 9 NM
NORTHWEST OF HAMLIN BEACH...MOVING EAST AT 15 KNOTS. NATIONAL
WEATHER DOPPLER RADAR INDICATES WIND SPEEDS OVER 90 KNOTS IN THE
VICINITY OF THIS WATERSPOUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM. BOATERS SHOULD GO TO A SAFE
HARBOR IMMEDIATELY. IF POSSIBLE REMAIN BELOW DECK TO AVOID THE
THREAT OF LIGHTNING. VERY STRONG WIND GUSTS AND HIGH WAVES WILL
QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT VENTURE OUT
UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4336 7795 4336 7804 4337 7810 4336 7820
4337 7832 4357 7832 4358 7789 4335 7790
TIME...MOT...LOC 0303Z 263DEG 15KT 4351 7797
$$
TJPWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 9, 10:05 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 9, 10:05 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1005 PM EDT THU AUG 9 2012 .SYNOPSIS... AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR MID AUGUST WILL TRACK FROM THE OHIO VALLEY TO LAKE ERIE TONIGHT...BEFORE SLOWLY LIFTING NORTHEAST ACROSS ONTARIO AND QUEBEC FRIDAY THROUGH SUNDAY. THIS SYSTEM SHOULD BRING SOME MUCH NEEDED RAINFALL TO THE REGION TONIGHT THROUGH SATURDAY MORNING...WITH SOME LAKE EFFECT RAIN SHOWERS THEN POSSIBLY AFFECTING AREAS DOWNWIND OF THE LAKES SATURDAY NIGHT AND SUNDAY. && .NEAR TERM /THROUGH FRIDAY/... THE FOCUS WHICH BROUGHT HEAVY RAIN TO PORTIONS OF CATTARAUGUS AND ALLEGHENY COUNTIES WILL CONTINUE TO GRADUALLY SHIFT TO THE EAST. A GAGE IN PORTVILLE MEASURED 2.82 INCHES OF RAIN IN TWO HOURS...WHICH SUPPORTS RADAR ESTIMATES OF UP TO 4 INCHES. FORTUNATELY...THE PROGRESSION OF THIS BOUNDARY SUGGESTS THE HEAVIEST RAIN IS OVER...THOUGH MORE STRATIFORM SHOWERS WITH EMBEDDED THUNDERSTORMS WILL LIKELY CONTINUE UNTIL THE EARLY MORNING HOURS. OTHERWISE...THERE IS ANOTHER NEARLY STATIONARY BOUNDARY ACROSS WESTERN LAKE ONTARIO...PRODUCING SHOWERS WILL LITTLE OR NO LIGHTNING THERE. EXPECT AN INCREASING CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS IN ALL LOCATIONS TONIGHT AS THE UPPER LOW SLOWLY APPROACHES. THERE WAS SOME STRONG TO SEVERE THUNDERSTORMS THIS EVENING AS WELL...BUT THESE TOO APPEAR TO BE CONFINED TO THE EAST OF THE BOUNDARY WHICH HAS SLID TO THE EAST. THIS WOULD TEND TO DIMINISH THE SEVERE WEATHER POTENTIAL OVERNIGHT...THOUGH A FEW STRONG STORMS IS NOT OUT OF THE QUESTION. DURING THE COURSE OF FRIDAY...THE SURFACE LOW WILL LIFT NORTH INTO SOUTHERN ONTARIO...WITH ITS ASSOCIATED WARM FRONT/BELT OF WARM ADVECTIVE PRECIP GRADUALLY SHIFTING NORTH INTO ONTARIO AND THE SAINT LAWRENCE VALLEY WITH TIME. AT THE SAME TIME...ITS TRAILING COLD FRONT WILL SLIDE EAST INTO FAR WESTERN NEW YORK. COUPLED WITH HEIGHT FALLS AND AN INCREASINGLY DIFFLUENT FLOW ALOFT ASSOCIATED WITH THE APPROACHING PARENT UPPER LEVEL LOW...THIS FEATURE WILL LIKELY SET OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THAT WILL WORK ACROSS THE AREA FROM WEST TO EAST FRIDAY AFTERNOON. NEEDLESS TO SAY...ALL OF THIS WILL RESULT IN RATHER HIGH PRECIPITATION CHANCES CONTINUING RIGHT THROUGH FRIDAY...WITH A MIX OF HIGH LIKELY TO CATEGORICAL POPS AGAIN IN THE FORECAST. AS FOR RAINFALL AMOUNTS...IF CURRENT MODEL PROJECTIONS HOLD TRUE...A CONSENSUS OF THE NAM/GFS/ECMWF AND HPC GUIDANCE SUGGESTS THE POTENTIAL FOR AS MUCH AS ONE TO ONE AND A HALF INCHES OR RAIN THROUGH FRIDAY...WITH THE HIGHEST AMOUNTS MOST LIKELY ACROSS NORTHERN SECTIONS...AND THE LOWEST AMOUNTS MORE PROBABLE ACROSS INTERIOR PORTIONS OF THE SOUTHERN TIER/FINGER LAKES. GIVEN THE DRY WEATHER OF THIS SUMMER...SUCH RAINFALL IS LIKELY TO BE LARGELY BENEFICIAL AND NOT LIKELY TO CAUSE WIDESPREAD FLOODING CONCERNS... THOUGH HIGHLY LOCALIZED FLOODING ISSUES WOULD STILL BE POSSIBLE WITHIN INDIVIDUAL STORMS/STRONGER CONVECTIVE ELEMENTS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... SHORT TERM MODELS REMAINING CONSISTENT IN SHOWING A DEEP DRY SLOT SURGING INTO THE REGION ON THE EASTERN SIDE OF THE HIGHLY ANOMALOUS UPPER CIRCULATION. THIS SHOULD EFFECTIVELY DIMINISH THE STEADIEST PRECIPITATION FROM WEST TO EAST FRIDAY NIGHT THROUGH SATURDAY. HOWEVER...WRAP AROUND MOISTURE BEGINS TO WORK INTO WESTERN SECTIONS DURING THE DAY SATURDAY...EVENTUALLY PUSHING THROUGH EASTERN SECTIONS BY SATURDAY NIGHT. THE POTENTIAL FOR LAKE EFFECT/ENHANCED RAINS BECOME INTERESTING SATURDAY NIGHT INTO EARLY SUNDAY... ESPECIALLY OFF LAKE ERIE AS 850 MB DELTA T VALUES NEAR 15C WITH WELL ALIGNED WEST SOUTHWEST TRAJECTORIES. && .LONG TERM /MONDAY THROUGH THURSDAY/... LATEST MEDIUM RANGE MODELS AND ENSEMBLES IN FAIR AGREEMENT THROUGH THE PERIOD WHICH IS BASICALLY TO SUGGEST BROAD UPPER LEVEL TROUGHING ACROSS THE NORTHEAST CONUS...ALTHOUGH THE PERIOD WILL START WITH A PERIOD OF RIDGING. THE WEAK RIDGING ALOFT AND AT THE SURFACE WILL PROVIDE DRY CONDITIONS FOR MONDAY. THIS LOOKS TO BE JUST A BRIEF PERIOD AS ADDITIONAL SHORT WAVE ENERGY DROPS THROUGH THE BROAD TROUGH BY EARLY TUESDAY WITH A RENEWED THREAT FOR CONVECTION LATE MONDAY NIGHT AND TUESDAY. ADDITIONAL CHANCES FOR CONVECTION WILL DEVELOP ALONG AND AHEAD OF THE SURFACE COLD FRONT DROPPING DOWN ACROSS THE REGION LATE TUESDAY NIGHT AND WEDNESDAY. HIGH PRESSURE NOSING DOWN IN WAKE OF THE FRONT SHOULD BRING DRIER CONDITIONS FOR THURSDAY. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE EARLY MORNING HOURS...THOUGH THE VAST MAJORITY OF THE TIME SHOULD BE DRY AND VFR FOR MOST OF OUR TAF LOCATIONS. ONLY JHW HAS A GOOD CHANCE FOR THUNDERSTORMS DURING THIS TIME. AFTER THIS...EXPECT THE STEADIER SHOWERS AND RAIN TO HOLD OFF UNTIL NEAR 12Z WITH THE APPROACH OF THE UPPER LOW. THIS SHOULD LOWER CIGS/VSBY...ESPECIALLY DURING THE DAY FRIDAY AS RAIN BECOMES MORE WIDESPREAD. THE SOUTHERLY COMPONENT OF THE FLOW WILL LIKELY KEEP MOST SITES IN THE MVFR/VFR RANGE DURING THE DAY FRIDAY OUTSIDE OF LOCALLY HEAVIER SHOWERS. JHW SHOULD BE A BIT LOWER...GIVEN ITS ELEVATION IT WILL NOT DOWNSLOPE IN THIS FLOW AS MUCH AS THE OTHER SITES WITH LOWER CIGS AND VSBY. OUTLOOK... FRIDAY NIGHT...MVFR IN SCATTERED SHOWERS. SATURDAY...VFR/MVFR IN SCATTERED SHOWERS. SUNDAY...MAINLY VFR. MONDAY...VFR. TUESDAY...VFR...CHANCE OF SHOWERS. && .MARINE... AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR MID AUGUST WILL TRACK FROM THE OHIO VALLEY TO LAKE ERIE TONIGHT...BEFORE SLOWLY LIFTING NORTHEAST ACROSS ONTARIO AND QUEBEC FRIDAY THROUGH SUNDAY. THIS SYSTEM WILL KEEP UNSETTLED WEATHER ACROSS THE LOWER LAKES REGION THROUGH THE UPCOMING WEEKEND. DID OPT TO HOIST A SMALL CRAFT ADVISORY FOR WESTERN LAKE ONTARIO...BASED ON WAVE OBS IN CENTRAL LAKE ONTARIO WHICH ROSE TO 4 FT. THE ENE FLOW WILL PERSIST THROUGH THE EARLY MORNING HOURS...CAN SEE WAVES TO 5 FT IN FAR WESTERN PORTIONS OF LAKE ONTARIO BEFORE WAVES DIMINISH AS WINDS SHIFT AND DROP OFF. THE PASSAGE OF A WARM FRONT...BEFORE TURNING SOUTHWESTERLY AND STRENGTHENING FRIDAY NIGHT AND SATURDAY IN THE WAKE OF A COLD FRONT. COUPLED WITH THE ARRIVAL OF COOLER AIR ALOFT...THIS MAY LEAD TO ADVISORY-LEVEL CONDITIONS DEVELOPING ACROSS PORTIONS OF THE LAKES FRIDAY NIGHT AND SATURDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LOZ042. && SYNOPSIS...JJR NEAR TERM...APFFEL/JJR SHORT TERM...TMA LONG TERM...TMA AVIATION...APFFEL MARINE...APFFEL/JJR
Hazardous weather outlook, Aug 9, 9:35 AM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 935 AM EDT THU AUG 9 2012 NYZ001>006-008-010>014-019>021-085-101345- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 935 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM THE OHIO VALLEY AND INTO THE LOWER GREAT LAKES THROUGH FRIDAY NIGHT BRINGING THE LIKELIHOOD OF WIDESPREAD HEAVY RAIN TO THE AREA. 1 TO 2 INCHES OF RAIN ARE CURRENTLY EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE CREATING A POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-NYZ007-SLZ022-024-101345- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- JEFFERSON-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 935 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS OF STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Aug 9, 8:13 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
813 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG BOLIVAR 42.07N 78.17W
08/09/2012 ALLEGANY NY PUBLIC
TREE DOWN IN A PARKING LOT.
&&
EVENT NUMBER BUF1200269
ARLocal storm report, Aug 9, 8:15 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
815 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD BOLIVAR 42.07N 78.17W
08/09/2012 ALLEGANY NY PUBLIC
FLOODING ON SEVERAL ROADS IN THE TOWN OF BOLIVAR.
&&
EVENT NUMBER BUF1200270
ARSpecial weather statement, Aug 9, 8:59 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
859 PM EDT THU AUG 9 2012
NYZ013-014-100200-
LIVINGSTON NY-ONTARIO NY-
859 PM EDT THU AUG 9 2012
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM CONESUS TO NORTH
CENTRAL STEUBEN COUNTY...AND MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WHICH
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS
ACROSS THE HIGHER ELEVATIONS OF LIVINGSTON AND ONTARIO COUNTIES.
LAT...LON 4264 7795 4293 7757 4276 7718 4276 7731
4267 7736 4258 7736 4257 7737 4257 7765
4254 7765 4253 7771 4251 7771
TJPLocal storm report, Aug 9, 9:49 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
949 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 1 NE OLEAN 42.09N 78.42W
08/09/2012 CATTARAUGUS NY LAW ENFORCEMENT
TREE DOWN.
&&
EVENT NUMBER BUF1200271
ARLocal storm report, Aug 9, 9:54 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
954 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 2 ESE BEDFORD CORNERS 42.05N 78.28W
08/09/2012 ALLEGANY NY LAW ENFORCEMENT
TREE DOWN ON SHERRY HOLLOW RD.
&&
EVENT NUMBER BUF1200272
ARLocal storm report, Aug 9, 9:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
956 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD OLEAN 42.08N 78.43W
08/09/2012 CATTARAUGUS NY LAW ENFORCEMENT
REPORT OF FLASH FLOODING ON WEST RIVER RD... OLEAN.
&&
EVENT NUMBER BUF1200273
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:59 PM EDT | Special Weather Statement | BUF | Livingston | 61 min |
| Aug 9, 9:08 PM EDT | Small Craft Advisory | BUF | 10 hr | |
| Aug 9, 10:37 PM EDT | Special Marine Warning | BUF | 53 min | |
| Aug 9, 10:55 PM EDT | Special Weather Statement | BUF | Oswego | 50 min |
| Aug 9, 11:16 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 74 min |
| Aug 9, 11:19 PM EDT | Special Marine Warning | BUF | 56 min | |
| Aug 10, 12:20 AM EDT | Special Marine Warning | BUF | 55 min | |
| Aug 10, 12:21 AM EDT | Special Weather Statement | BUF | Lewis | 54 min |
| Aug 10, 2:29 PM EDT | Special Weather Statement | BUF | Chautauqua | 61 min |
| Aug 10, 3:31 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 44 min |
| Aug 10, 3:54 PM EDT | Special Weather Statement | BUF | Genesee | 66 min |
| Aug 10, 3:55 PM EDT | Small Craft Advisory | BUF | 42 hr | |
| Aug 10, 4:40 PM EDT | Special Weather Statement | BUF | Cattaraugus | 50 min |
| Aug 10, 5:05 PM EDT | Special Weather Statement | BUF | Livingston | 40 min |
| Aug 10, 5:40 PM EDT | Special Weather Statement | BUF | Cattaraugus | 65 min |
| Aug 10, 5:47 PM EDT | Special Weather Statement | BUF | Ontario | 58 min |
| Aug 10, 6:28 PM EDT | Areal Flood Advisory | BUF | Monroe, Wayne | 69 min |
Nearby
Special Marine Warnings in New York, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.